Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 178, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 12, 2013, 2:41 PM EDT for 7 counties in Pennsylvania. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 2:41 PM EDT (18:41 UTC)
- Expired
- Sep 12, 2013, 3:45 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Dauphin County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 61 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 3:15 PM EDT | TSTM WND DMG | Beavertown, PA | TREE DOWN |
| Sep 12, 3:25 PM EDT | TSTM WND DMG | Longfellow, PA | TREES DOWN ON BUTTON ROAD |
| Sep 12, 3:28 PM EDT | TSTM WND DMG | Milroy, PA | |
| Sep 12, 3:34 PM EDT | TSTM WND DMG | Thompsontown, PA | |
| Sep 12, 3:35 PM EDT | TSTM WND DMG | Kreamer, PA | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS51 KCTP 121841
SVRCTP
PAC027-043-067-087-099-109-119-121945-
/O.NEW.KCTP.SV.W.0178.130912T1841Z-130912T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAUPHIN COUNTY PENNSYLVANIA...
JUNIATA COUNTY PENNSYLVANIA...
MIFFLIN COUNTY PENNSYLVANIA...
NORTHERN PERRY COUNTY PENNSYLVANIA...
SNYDER COUNTY PENNSYLVANIA...
SOUTHERN UNION COUNTY PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY PENNSYLVANIA...
* UNTIL 345 PM EDT
* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR REEDSVILLE...MOVING EAST AT
30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
LEWISTOWN...ALFARATA...AMITY HALL...BEAVER SPRINGS...BELLTOWN...
BLACKLOG...BURNHAM...DUNCANNON...FREMONT...HONEY GROVE...
ICKESBURG...LOYSVILLE...MCALISTERVILLE...MCCLURE...MEISERVILLE...
MIDDLEBURG...MILLERSBURG...MILROY...MONTGOMERY FERRY AND NEW
BLOOMFIELD.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4039 7770 4066 7771 4068 7768 4068 7770
4070 7770 4072 7768 4072 7771 4079 7771
4094 7692 4068 7689 4063 7695 4060 7692
4061 7689 4036 7686
TIME...MOT...LOC 1841Z 257DEG 24KT 4069 7756
$$
FORECASTER: CERU1 follow-up statement
736
WWUS51 KCTP 121929
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT THU SEP 12 2013
PAC027-087-121939-
/O.CAN.KCTP.SV.W.0178.000000T0000Z-130912T1945Z/
MIFFLIN PA-CENTRE PA-
329 PM EDT THU SEP 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRE AND MIFFLIN COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4039 7756 4068 7735 4069 7730 4069 7731
4070 7733 4082 7725 4089 7715 4094 7692
4068 7689 4063 7695 4060 7692 4061 7689
4036 7686
TIME...MOT...LOC 1929Z 257DEG 24KT 4076 7715
$$
PAC043-067-099-109-119-121945-
/O.CON.KCTP.SV.W.0178.000000T0000Z-130912T1945Z/
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-UNION PA-
329 PM EDT THU SEP 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR UNION...SNYDER...PERRY...JUNIATA AND DAUPHIN COUNTIES...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEAVERTOWN...OR 12
MILES SOUTHWEST OF MIFFLINBURG...MOVING EAST AT 30 MPH.
LOCATIONS INCLUDED IN THE WARNING...
TROXELVILLE...PENNS CREEK...MIDDLEBURG...MEISERVILLE...MCCLURE...
KRATZERVILLE...FREMONT...BEAVER SPRINGS...SPRUCE HILL...RICHFIELD...
MCALISTERVILLE...NEWPORT...NEW BLOOMFIELD...MONTGOMERY FERRY...
ICKESBURG...DUNCANNON...AMITY HALL...MILLERSBURG...NEW BERLIN AND
FREEBURG.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4039 7756 4068 7735 4069 7730 4069 7731
4070 7733 4082 7725 4089 7715 4094 7692
4068 7689 4063 7695 4060 7692 4061 7689
4036 7686
TIME...MOT...LOC 1929Z 257DEG 24KT 4076 7715
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 11:13 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 12, 11:13 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1113 AM EDT THU SEP 12 2013 .SYNOPSIS... THE UNSEASONABLY WARM AND HUMID CONDITIONS OF THE PAST FEW DAYS WILL END LATER TODAY AS A STRONG COLD FRONT CROSSES THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH LATE THIS AFTERNOON...AND SOME MAY PRODUCE STRONG TO LOCALLY DAMAGING WIND GUSTS AND HAIL. ANOTHER TASTE OF FALL WILL ARRIVE IN THE WAKE OF THIS FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED FROM FRIDAY INTO THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... 80S IN THE SC MTS SHOULD CONTINUE TO HEAT UP AS THE SKY HAS CLEARED NICELY. EARLY CONVECTION IS NOW ALMOST OUT OF LANCASTER COUNTY. THE HEATING SHOULD PUMP THE CAPES UP TO LEVELS JUST SHY OF WED NUMBERS - BUT STILL WELL ABOVE 1500J/KG. FIRST COLD FRONT WITH WIND SHIFT AND SLIGHT DIP IN DEW POINTS IS NOW ALMOST TO LAKE ERIE...BUT PRECIP OUT AHEAD OF THE FRONT ALONG A MOISTURE BOUNDARY WILL CONTINUE TO SLIDE EAST AND TINY CELLS ALREADY DEVELOPING IN A PSEUDO-LINE JUST EAST OF THAT SHIELD OF RAIN. THESE CELLS ARE ROUGHLY IN LINE WITH THE CONVECTION IN OH AND SHOULD CONGEAL INTO A BIGGER AND MORE-COHERENT LINE OF STORMS SHORTLY. HRRR AND RUC ARE IN AGREEMENT WITH THE GOING FCST ON TIMING. THEY DO INDICATE A SECONDARY LINE -JUST BEHIND THE FIRST BY 30-60 MINS...BUT THIS IS WAY TOO CUTE TO TRY AND PAINT IN 1 HR POP GRIDS. SO...WILL HOLD THE LINE WITH THAT AND JUST KNOCK THE POPS A LITTLE HIGHER OVERALL WITH HIGHER CONFIDENCE NOW VS EARLIER. SEVERITY OF THE STORMS IS STILL LIKELY. SLIGHT RISK WAS EXPANDED EARLIER BY SPC - PROBABLY WITH AN EYE TO TIMING AND CLEARING THAT IS OCCURRING. THE STORMS SHOULD BE THROUGH IPT/UNV/AOO BEFORE SUNSET...AND OUT OF MDT/LNS BY 9 PM. SOME SHOWERS MAY LINGER ALONG THE FAR EAST AND FAR SRN TIER THRU MIDNIGHT...BUT THESE SHOULD BE WELL BEHIND THE BEST MOISTURE AND HEATING. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM FRIDAY/... 5H TROF AXIS SWINGS ACROSS THE CENTRAL AND ERN GLAKS TONIGHT AND SHARPENS AND SLOWS WHILE TRAVERSING CENTRAL PA ON FRIDAY AFTERNOON. STRONG COLD ADVECTION AND MUCH DRIER AIR MASS REACHES INTO WESTERN AND CENTRAL AREAS DURING THE AFTERNOON. SHOWERS WILL STILL BE POSSIBLE IN THE TYPICAL NORTHWEST FLOW REGIME (FROM THE LAURELS THROUGH THE NORTHWEST MOUNTAINS AND NORTHERN TIER COUNTIES)...BUT QPF WILL BE LIGHT. AS PREVIOUSLY ADVERTISED...HIGHS ON FRIDAY WILL STRUGGLE TO REACH THE MID TO UPPER 50S ACROSS THE NORTHWEST... WITH LOWER TO MIDDLE 60S COMMON FOR HIGHS FROM THE CENTRAL MOUNTAINS TO THE MIDDLE SUSQ RIVER VALLEY. THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ SHOULD SEE MAXES NEAR OR SLIGHTLY ABOVE 70F FRIDAY AFTERNOON...A FAR CRY FROM THE LOWER 90S SEEN TUESDAY AND WEDNESDAY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE MAIN STORY OF THE EXTENDED IS A RETURN TO AUTUMN AS TEMPERATURES DROP BACK TO WELL BELOW NORMAL LEVELS. EXPECTING A MUCH COOLER WEEKEND WITH TEMPERATURES FROM THE MID 60S ON SATURDAY...TO LOW 70S ON SUNDAY. A WEAK SHORTWAVE IS PROGGED TO DROP THROUGH THE UPPER FLOW SOMETIME MONDAY BRINGING ANOTHER FRONT. THE WEAKNESS OF THE SYSTEM AND THE DRYNESS OF THE AIR IN PLACE BRINGING INTO QUESTION HOW MUCH PCPN MAY ACCOMPANY THE FRONT...SO KEPT MINIMAL POPS ATTM. THE SECOND ANTICYCLONE FOLLOWS TUE INTO WEDNESDAY FOR YET MORE DRY WEATHER. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... ARRIVAL OF A POTENT COLD FRONT IN BFD SHOULD BE LATE THIS AFTN...AND INTO THE SERN TERMINALS BY MIDNIGHT. HOWEVER...THE MAIN TIMING OF STORMS SHOULD BE ABOUT 3-4 HRS AHEAD OF THIS TIME. THESE STORMS ARE INTO BFD AND WILL EXIT THE LOWER SUSQ VALLEY ABOUT 00Z- 01Z. EXPECT THIS BOUNDARY TO BE CONVECTIVELY ACTIVE AND RELATIVELY WELL-ORGANIZED AS IT CROSSES THE AIRSPACE...WITH THE POTENTIAL FOR STRONG TO SEVERE TSTORM WIND GUSTS AND BRIEF IFR VSBY/CIG REDUCTIONS. COOLER AND DRIER AIR WILL BEGIN TO WORK IN BEHIND THE COLD FRONT TONIGHT. HOWEVER...LINGERING LOW LEVEL MOISTURE FORCED TO ASCEND THE ALLEGHENY MTNS WILL PROBABLY PRODUCE SOME IFR CIGS AT BFD AND JST. SHORT BUT INTENSE CONVECTION IS POSSIBLE ON FRI - MAINLY IN THE AFTN AS THE COLDEST AIR ALOFT CROSSES THE AREA. THE MOST LIKELY TERMINALS WHICH MIGHT SEE SOME IMPACT WILL BE JST AND BFD. WINDS WILL MOST LIKELY PICK UP AND GUST INTO THE 20-25KT RANGE IN THE AFTN. OUTLOOK... SAT...NO SIG WX EXPECTED. SUN...PATCHY AM FOG POSSIBLE...OTHERWISE VFR. SUN PM-MON AM...ISOLD SHRA POSS. MON PM...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/DEVOIR NEAR TERM...DANGELO SHORT TERM...DANGELO/DEVOIR LONG TERM...CERU AVIATION...DANGELO/FITZGERALD
Hazardous weather outlook, Sep 12, 12:39 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1239 PM EDT THU SEP 12 2013 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-131645- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1239 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BRIEF HEAVY RAIN MAY CREATE MINOR FLOODING IN AREAS WHICH RECEIVED HEAVY RAIN ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-131645- WARREN- 1239 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 12, 1:39 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
139 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 1 ENE BRIDGEPORT 40.98N 78.54W
09/12/2013 CLEARFIELD PA 911 CALL CENTER
TREES BLOCKING CURWENSVILLE GRAMPIAN HIGHWAY
&&
EVENT NUMBER CTP1300410
TYBURSKISpecial weather statement, Sep 12, 1:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT THU SEP 12 2013
PAZ006-011-012-121830-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
152 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLINTON...
NORTHEASTERN CAMERON AND SOUTHERN POTTER COUNTIES...
AT 150 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMPORIUM...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT AUSTIN...WHARTON...CROSS
FORK AND CHERRY SPRINGS STATE PARK.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120.
LAT...LON 4181 7779 4144 7768 4147 7825 4160 7831
4162 7825 4162 7821 4164 7820
FORECASTER: CERULocal storm report, Sep 12, 1:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 1 ENE BRIDGEPORT 40.98N 78.54W
09/12/2013 CLEARFIELD PA 911 CALL CENTER
TREES BLOCKING CURWENSVILLE GRAMPIAN HIGHWAY
0130 PM TSTM WND DMG 1 SE BRIDGEPORT 40.97N 78.54W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
TREES DOWN ALONG WINDY HILL ROAD
0135 PM TSTM WND DMG 1 S KREBS 40.97N 78.41W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
WIRES DOWN ON OLD ERIE PIKE
0145 PM TSTM WND DMG 1 NNW MADERA 40.84N 78.44W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
WIRES DOWN ACROSS SPRUCE STREET
0151 PM TSTM WND DMG BIGLER 40.98N 78.31W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
WIRES DOWN ON BIGLER ROAD
&&
EVENT NUMBER CTP1300410 CTP1300411 CTP1300412 CTP1300414 CTP1300413
TYBURSKISpecial weather statement, Sep 12, 2:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU SEP 12 2013
PAZ006-037-041-121915-
NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
227 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LYCOMING...
SOUTHEASTERN POTTER AND TIOGA COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY SPRINGS STATE
PARK...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LEETONIA...
LEONARD HARRISON STATE PARK...WELLSBORO...KEENEYVILLE AND MANSFIELD.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4198 7691 4161 7687 4160 7682 4157 7681
4150 7778 4174 7793 4201 7749 4200 7693
FORECASTER: CERULocal storm report, Sep 12, 2:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 ENE LYONSTOWN 40.94N 77.73W
09/12/2013 CENTRE PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN ON JACKSONVILLE ROAD
&&
EVENT NUMBER CTP1300415
TYBURSKISpecial weather statement, Sep 12, 2:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013
PAZ019-026>028-049-050-056-057-121930-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-UNION PA-
235 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...NORTHEASTERN
HUNTINGDON...NORTHERN PERRY...NORTHWESTERN DAUPHIN...SNYDER...
SOUTHEASTERN CENTRE AND SOUTHERN UNION COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...
DAUPHIN...HUNTINGDON...JUNIATA...MIFFLIN...PERRY...SNYDER AND UNION
COUNTIES AT 232 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE
ROAD 45.
LAT...LON 4074 7779 4097 7692 4067 7691 4063 7695
4061 7693 4061 7691 4044 7690 4040 7777
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:21 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Sep 11, 8:59 PM EDT | Special Weather Statement | CTP | Potter | 61 min |
| Sep 12, 9:59 AM EDT | Special Weather Statement | CTP | Lancaster, York | 31 min |
| Sep 12, 12:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 43 min |
| Sep 12, 12:57 PM EDT | Special Weather Statement | CTP | Potter | 33 min |
| Sep 12, 1:03 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 57 min |
| Sep 12, 1:17 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 43 min |
| Sep 12, 1:27 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 48 min |
| Sep 12, 1:52 PM EDT | Special Weather Statement | CTP | Potter | 38 min |
| Sep 12, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Lycoming, Union | 60 min |
| Sep 12, 2:27 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 48 min |
| Sep 12, 2:35 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Snyder | 55 min |
| Sep 12, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 4 more | 64 min |
| Sep 12, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 8 more | 47 min |
| Sep 12, 3:34 PM EDT | Special Weather Statement | CTP | Lancaster | 56 min |
| Sep 12, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 67 min |
| Sep 12, 3:51 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Lancaster, York | 84 min |
| Sep 12, 4:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Sullivan | 58 min |
| Sep 12, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Lancaster, Lebanon, Montour and 4 more | 52 min |
| Sep 12, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 77 min |
| Sep 12, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 31 min |
| Sep 12, 5:09 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.